| Catalog Number |
8065751922 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Uveitis (2122); Vitritis (2181); Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
05/05/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No sample has been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is the fourth of seven reports for this reported patient event.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A surgeon reported that a patient experienced toxic anterior segment syndrome (tass) following a cataract extraction procedure.The patient presented post-operative day one with significant inflammation, 3+aqueous cell noted and less than 1+vitreous inflammation.No cultures were performed.The patient was treated with additional steroid eye drops.The patient's symptoms have resolved.This report represents the second of three patients for this surgeon.
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the sterilization records indicates that the product was sterilized and released according to the product's acceptance criteria.Because a sample was not received and the dhr review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, the root cause for customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All handpieces are 100% visually inspected prior to being released from the manufacturing facility.Data will continue to be monitored for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).